Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2014, 2:09 PM MDT for Lincoln County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 22, 2014, 2:27 PM MDT
- In force
- 18 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 26 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS55 KBOU 222009
SVRBOU
COC073-222045-
/O.NEW.KBOU.SV.W.0101.140622T2009Z-140622T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 245 PM MDT
* AT 209 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHEAST OF TRUCKTON...OR 36 MILES NORTHEAST OF PUEBLO...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 10405 3868 10405 3860 10375 3853 10372
TIME...MOT...LOC 2009Z 295DEG 22KT 3854 10404
HAIL...1.00IN
WIND...60MPH
$$
RJK1 follow-up statement
169
WWUS55 KBOU 222027
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
227 PM MDT SUN JUN 22 2014
COC073-222037-
/O.CAN.KBOU.SV.W.0101.000000T0000Z-140622T2045Z/
LINCOLN CO-
227 PM MDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR EAST CENTRAL COLORADO.
LAT...LON 3852 10405 3868 10405 3860 10375 3853 10372
TIME...MOT...LOC 2025Z 295DEG 22KT 3849 10391
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:52 AM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 9:52 AM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 952 AM MDT SUN JUN 22 2014 .UPDATE... ISSUED AT 933 AM MDT SUN JUN 22 2014 WATER VAPOR IMAGERY SHOWING WEAK UPPER LEVEL WAVE OVER THE GREAT BASIN WHICH WILL MOVE OVER COLORADO THIS AFTERNOON AND EVENING AND WILL PROVIDE SOME WEAK ASCENT. OVERALL MOISTURE VALUES ARE TRENDING SLIGHTLY HIGHER THAN YESTERDAY AT THIS TIME WITH SURFACE DEWPOINTS NOW IN THE UPPER 40S TO THE MID 50S OVER LOWER ELEVATIONS. LATEST ACARS SOUNDINGS SHOWING SUBSTANTIAL CAP AROUND 750 MB SO FURTHER HEATING NEEDED. THUNDERSTORM DEVELOPMENT MAY BE A BIT LATER THIS AFTERNOON THAN YESTERDAY GIVEN HIGHER INITIAL STABILITY. NOT A LOT OF MODEL CONSENSUS WITH STORM INITIATION TODAY AS NAM/RAP SHOWING MUCH OF THE STORMS ALONG A OUTFLOW BOUNDARY/FRONT WHICH BACKS INTO NORTHEAST COLORADO FROM NEBRASKA LATER THIS AFTERNOON. MEANWHILE THE HRRR HAS A MORE WEST TO EAST PROGRESSION OF STORMS THIS AFTERNOON. MAIN CHANGE TO FORECAST WAS TO LOWER POPS A BIT OVER MOUNTAINS AND FOOTHILLS. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 200 AM MDT SUN JUN 22 2014 MESSY SURFACE PATTERN THIS MORNING...BUT GENERAL TREND OF PRESSURE RISES TO OUR NORTH. EDGE OF COOLER/MOISTER AIR ALONG THE EDGE OF OUTFLOW FROM SEVERAL ROUNDS OF STORMS ACROSS WYOMING/NEBRASKA... ROUGHLY AKRON TO TORRINGTON AND NORTHWEST FROM THERE. PRESSURE RISES APPEAR TO BE BETTER ORGANIZED AGAIN AT THE MOMENT...SO THE IDEA OF THIS BOUNDARY MOVING SOUTH ACROSS THE AREA THIS MORNING STILL LOOKS GOOD. AT FIRST THIS AIR WILL BE COOLER...WITH A LOW LEVEL INVERSION HOLDING BACK CONVECTION THIS MORNING. SEVERAL THINGS HAPPEN THIS AFTERNOON THAT SHOULD EVENTUALLY RESULT IN DECENT THUNDERSTORM COVERAGE. FIRST...LIFT AND A LITTLE COOLING ALOFT MOVES IN FROM THE WEST...DESTABILIZING THE DEEPER ATMOSPHERE. SECOND...CONTINUED DEEPENING OF THE SURFACE COOL LAYER WHICH WILL ERODE THE LOW LEVEL CAP. THIRD...LIKELY OUTFLOW FROM ADDITIONAL CONVECTION NORTH OF US WHICH SHOULD PROVIDE BETTER MOISTURE FROM THE NEBRASKA PANHANDLE. THIS WILL INCREASE CAPE VALUES AND WIPE OUT THE CAP LATE IN THE DAY. ENVIRONMENT WILL EVENTUALLY HAVE MORE MOISTURE THAN THE LAST FEW DAYS...BUT THE BIGGEST DIFFERENCE WILL BE THE INCREASING SHEAR AS THE DAY GOES ON. BY THIS EVENING THE 0-6 KM SHEAR WILL BE UP AROUND 40 KNOTS. CAPE VALUES SHOULD BE IN THE 1000-1500 J/KG RANGE BUT WITH THAT AMOUNT OF SHEAR THIS SHOULD BE ENOUGH FOR SEVERE HAIL PRODUCTION...AND EVENTUALLY TO ALLOW ENOUGH ORGANIZATION FOR SOME WIND THREAT AS WELL. INITIALLY THE NORTH SIDE OF STORMS WILL BE FAVORED...COULD BE CONVECTION MOVING NORTHEAST OFF OF THE FOOTHILLS AND THE FRONTAL BOUNDARY...OR STORMS THAT SPLIT WITH THE LEFT SIDE FAVORED. LATER THIS EVENING THE SHEAR WILL BECOME MORE LINEAR...WITH CONVERGENCE ON THE FRONT HELPING KEEP THINGS MOVING DESPITE SLOW MEAN WINDS AROUND 10 KNOTS. SOME CONCERN ABOUT INCREASING MOISTURE AND INSTABILITY WITH SLOW STORM MOTIONS...BUT OVERALL WIND PATTERN DOES NOT APPEAR TO LEND ITSELF TO TRAINING/BACKBUILDING WITH THE POSSIBLE EXCEPTION OF REGENERATION OVER THE FOOTHILLS. SEE HYDROLOGY SECTION BELOW FOR MORE. SOME OF THE MODELS WANT TO END CONVECTION EARLY THIS EVENING...I AM SKEPTICAL OF THIS GIVEN THAT THE UPSLOPE FLOW SHOULD BE CONTINUING INTO THE EVENING AND THE POTENTIAL FOR MOIST OUTFLOW TO GENERATE NEW CONVECTION. I SHIFTED THE POPS MORE TO THE LATE AFTERNOON AND EVENING PERIODS WHERE IT APPEARS THE BEST MOISTURE AND INSTABILITY SHOULD BE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 200 AM MDT SUN JUN 22 2014 MONDAY AND MONDAY NIGHT...A MODERATE NORTHWESTERLY FLOW ALOFT WILL BE OVER NORTHERN CO WITH AN UPPER RIDGE TO THE WEST. AT THE SFC...HIGH PRESSURE WILL BE OVER THE NORTHEAST PLAINS WITH ELY WINDS ADVECTING BETTER MOISTURE INTO THE URBAN CORRIDOR. FORECAST SOUNDINGS IN THE AFTN SHOW GOOD INSTABILITY WITH CAPES AROUND 1100 J/KG AROUND DENVER AND AKRON...WITH HIGHER VALUES OF 1600 J/KG AT LIMON. PW VALUES CLIMB TO AROUND 1 INCH OVER THE NERN PLAINS AND NEAR 0.75 INCHES IN DENVER. FAVORABLE SHEAR PROFILE FOR SEVERE THUNDERSTORMS IN THE AFTN AND EVENING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. LOW LEVEL ESELY WINDS WL LIKELY SET UP A DENVER CYCLONE WITH THE POTENTIAL FOR A WEAK LANDSPOUT OR TWO ALONG THE BOUNDARY. MDLS CONTINUE TO PRODUCE SOME QPF ACROSS THE NERN PLAINS OVERNIGHT. NOT MUCH CHANGE REALLY FOR TUESDAY...THE FLOW ALOFT MAY BE A BIT WEAKER AND SLIGHTLY WARMER TEMPERATURES WILL ALLOW FOR GREATER INSTABILITY IN THE AFTN. WITH THE HIGHER PW VALUES AND SLOWER STORM MOTIONS...THE POTENTIAL FOR HEAVY RAIN PRODUCING TSTMS WILL ADD TO THE ALREADY PRESENT SEVERE TSTM THREAT. THE UPPER LEVEL RIDGE WILL TRANSITION ACROSS ERN CO BY WEDNESDAY...WITH A DRIER SOUTHWESTERLY FLOW ALOFT OVER COLORADO. IN THE LOWER LEVELS...THERE MAY BE SOME DRYING ALONG THE URBAN CORRIDOR...BUT THE NERN PLAINS WILL REMAIN MOIST. BEST TSTMS COVERAGE WILL BE EAST OF THE I-25 CORRIDOR...WITH LESSENING POPS TO THE WEST. THE TREND FOR WARMER AND DRIER CONDITIONS WILL CONTINUE FOR THURSDAY AND FRIDAY. COOLER CONDITIONS ARE THEN PROGGED TO RETURN BY SATURDAY. THE MDLS VARY QUITE A BIT WITH THE OVERALL PATTERN AS THE NEXT SYSTEM FM THE PAC NORTHWEST BRINGS COOLER WEATHER WITH A BETTER CHANCE FOR TSTMS. THE GFS KEEPS THIS SYSTEM MORE TO THE NORTH LATE FRIDAY INTO SATURDAY...WHILE THE ECMWF AND CANADIAN MDLS ARE SLOWER AND DIG THE TROUGH INTO THE GREAT BASIN ON FRIDAY. NO CHANGES TO THE GRIDS AT THIS TIME...WL KEEP POPS ON THE LOW SIDE WITH SO MUCH UNCERTAINTY PRESENT. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 933 AM MDT SUN JUN 22 2014 THERE IS SOME LIGHT NORTHWEST WINDS AT LOCAL TERMINALS BUT THE FORECAST OF NORTHEAST WINDS AT 18Z MAY NOT MATERIALIZE AS FRONTAL BOUNDARY WAS WEAKER THAN EXPECTED. THERE COULD BE A STRONGER FRONTAL PUSH LATER THIS AFTERNOON WITH ADDITIONAL STORMS BUT OVERALL CONFIDENCE IS LOW. OVERALL WON'T CHANGE MUCH WITHOUT A CLEAR SIGNAL. && .HYDROLOGY... ISSUED AT 200 AM MDT SUN JUN 22 2014 INCREASED MOISTURE AND INSTABILITY TODAY WILL COMBINE WITH SLOW STORM MOTIONS TO PRODUCE A THREAT OF HEAVY RAINFALL. IN GENERAL THUNDERSTORMS ARE EXPECTED TO BE MOVING...BUT SLOWLY. RAINFALL AMOUNTS OF UP TO AN INCH IN AN HOUR ARE POSSIBLE WITH THE STRONGER STORMS NEAR THE FRONT RANGE THIS AFTERNOON. ON THE PLAINS MOISTURE WILL BE GREATER BY THIS EVENING...WITH 2 TO 3 INCHES IN 1 TO 2 HOURS POSSIBLE. THE HEAVIER END OF THESE AMOUNTS MAY BE ENOUGH TO CAUSE FLASH FLOODING. WHILE THE HEAVY RAIN THREAT IS MAINLY ON THE PLAINS...THERE IS SOME THREAT TO THE FRONT RANGE FOOTHILLS... ESPECIALLY BETWEEN 3 PM AND 9 PM WHEN THERE COULD BE SUSTAINED EASTERLY WINDS THAT COULD PRODUCE REPEATED THUNDERSTORM CELLS. WITH LIMITED MOISTURE AND NO CLEAR FOCUS...AT THIS TIME THE THREAT DOES NOT APPEAR HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH. AREAS WEST OF THE FRONT RANGE WILL HAVE LESS MOISTURE. FOR MONDAY AND TUESDAY...A STATIONARY FRONT WILL BE PARKED ALONG THE FRONT RANGE AND PALMER DIVIDE WITH WEAK ESELY SFC WINDS. HIGHER PW VALUES WILL BE PRESENT. THE STORM MOTIONS ON MONDAY WILL HELP TO OFFSET THE HEAVY RAIN POTENTIAL SOMEWHAT. SLIGHTLY LESSER STORM MOTIONS ON TUESDAY MAY ELEVATE THE POTENTIAL FOR FLASH FLOODING. IT WILL DRY OUT FROM THE URBAN CORRIDOR WESTWARD ON WEDNESDAY... BUT POTENTIAL FOR HEAVIER RAIN PRODUCING TSTMS WL CONTINUE OVER THE NORTHEAST PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ENTREKIN SHORT TERM...GIMMESTAD LONG TERM...COOPER AVIATION...ENTREKIN HYDROLOGY...COOPER/GIMMESTAD
Hazardous weather outlook, Jun 22, 11:01 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT SUN JUN 22 2014 COZ030>051-231715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON AND THEN SPREAD OVER THE PLAINS DURING THE LATE AFTERNOON. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS...MAINLY EAST OF THE URBAN CORRIDOR AND STRETCHING OVER THE NORTHEAST PLAINS AND PALMER DIVIDE. HEAVY RAIN...LARGE HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WINDS WILL BE THE MAIN THREATS. THE STORMS WILL DIMINISH IN AND NEAR THE MOUNTAINS BY LATE EVENING...BUT A FEW STORMS MAY LINGER ON THE EASTERN PLAINS INTO THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUFFICIENT MOISTURE WILL EXIST EARLY IN THE WEEK TO KEEP THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST. MOST OF THE AFTERNOON AND EVENING STORM ACTIVITY MONDAY THROUGH THURSDAY WILL BE EAST OF THE CONTINENTAL DIVIDE AND SOME STORMS MAY LINGER WELL INTO THE NIGHT ON THE FAR EASTERN PLAINS. THERE WILL BE A THREAT OF A FEW SEVERE THUNDERSTORMS DURING THE MONDAY THROUGH THURSDAY TIME FRAME AT LOWER ELEVATIONS. TEMPERATURES WILL BE AROUND OR JUST A TOUCH BELOW NORMAL THROUGH MIDWEEK. FOR LATER IN THE WEEK...MOISTURE WILL DECREASE FROM WEST TO EAST ...LOWERING THE CHANCES OF THUNDERSTORMS FRIDAY AND SATURDAY. TEMPERATURES WILL ALSO WARM SOME DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM OVER THE NORTHEAST PLAINS.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:48 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 42 min |
| Jun 22, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Jun 22, 4:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
| Jun 22, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 22, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 27 min |
| Jun 22, 4:53 PM MDT | Areal Flood Advisory | BOU | Larimer | 97 min |
| Jun 22, 5:09 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 22, 5:15 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.